Rogaine - I am using minoxidil gel 5% 1gm twice a day & finasteride 1mg once a day is there anything more that i should take for hair regrowth & what type of shampoo i should use to wash my hairs?
25 Nov 2011
I think those two medicines in combination should be okay. If you don't see a difference in a few months then perhaps look at alternative treatments.
The link below has a bit more information about hair loss.
12 Jan 2015
There are no FDA approved shampoos for treating androgenetic alopecia.
However, a significant proportion of men with genetic hair loss also have seborrheic dermatitis and dandruff.
There is some evidence that treating these conditions may be beneficial. Shampoos containing ketoconazole and zinc pyrithione may be helpful. I have included references to studies below.
Speak to your physician if these could be helpful for you
1. Pierard-Franchimont et al. Ketoconazole shampoo: effect of long term use in androgenetic alopecia. Dermatology 1998; 196; 474-7
2. Berger et al. The effects of minoxidil, 1 % pyrithione zinc and a combination of both on hair density: a randomized controlled trial. Br J Dermatol 2003; 149: 354-62
Jeff Donovan MD PhD FRCPC FAAD
US & Canadian board-certified Dermatologist
- Propecia Drug Information
- Rogaine Drug Information
- Finasteride Drug Information
- Minoxidil Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
4 answers • 31 Oct 2009
can Finasteride cause hair loss I have noticed that the hair on my forearms is thinning also I have a rash on both arms and my feet and legs
1 answer • 26 Jul 2010
2 answers • 16 Nov 2011
Im 28 and I've been taking propecia finasteride for a little over a year now to minimize further hereditary hair loss prevention. So far I would ...
0 answers • 19 Jul 2012
Rogaine - I have extremely thin hair, not balding anywhere and no hair loss, but I'm wondering if I?
... can use Minoxidil to thicken my hair by stimulating more hair to grow? I'm not sure if this would work or not
1 answer • 6 Jan 2015